Advertisement

Classification of String Solutions for the Self-Dual Einstein–Maxwell–Higgs Model

  • Jongmin HanEmail author
  • Juhee Sohn
Article
  • 7 Downloads

Abstract

In this paper, we are concerned with an elliptic system arising from the Einstein–Maxwell–Higgs model which describes electromagnetic dynamics coupled with gravitational fields in spacetime. Reducing this system to a single equation and setting up the radial ansatz, we classify solutions into three cases: topological solutions, nontopological solutions of type I, and nontopological solutions of type II. There are two important constants: \(a>0\) representing the gravitational constant and \(N\ge 0\) representing the total string number. When \(0\le aN<2\), we give a complete classification of all possible solutions and prove the uniqueness of solutions for a given decay rate. In particular, we obtain a new class of topological solitons, with nonstandard asymptotic value \(\sigma <0\) at infinity, when the total string number is sufficiently large such that \(1<aN<2\). We also prove the multiple existence of solutions for a given decay rate in the case \(aN \ge 2\). Our classification improves previous results which are known only for the case \(0<aN<1\).

Mathematics Subject Classification

35J61 35Q75 81T13 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This research was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education (2015R1D1A1A01057499).

References

  1. 1.
    Bogomol’nyi, E.: The stability of classical solutions. Sov. J. Nucl. Phys. 24, 449–454 (1976)MathSciNetGoogle Scholar
  2. 2.
    Chae, D.: Global existence of solutions to the coupled Einstein and Maxwell–Higgs system in the spherical symmetry. Ann. Henri Poincaré 4, 35–62 (2003)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chae, D.: On the multi-string solutions of the self-dual static Einstein–Maxwell–Higgs system calc. Var. PDE 20, 47–63 (2004)CrossRefzbMATHGoogle Scholar
  4. 4.
    Chae, D.: Existence of multistring solutions of self-gravitating massive \(W\)-boson. Lett. Math. Phys. 73, 123–134 (2005)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Chae, D., Imanuvilov, O.Y.: The existence of non-topological multivortex solutions in the relativistic self-dual Chern–Simons theory. Commun. Math. Phys. 215, 119–142 (2000)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Chan, H., Fu, C.-C., Lin, C.-S.: Non-topological multi-vortex solutions to the self-dual Chern–Simons–Higgs equation. Commun. Math. Phys. 231, 189–221 (2002)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Chen, X., Hastings, S., McLeod, J.B., Yang, Y.: A nonlinear elliptic equation arising from gauge field theory and cosmology. Proc. R. Soc. A 446, 453–478 (1994)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Chern, J., Yang, S.-Z.: Evaluating solutions on an elliptic problem in a gravitational gauge field theory. J. Funct. Anal. 265, 1240–1263 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Choe, K., Han, J., Lin, C.-S.: Bubbling solutions for the Chern–Simons gauged \( O(3)\) sigma model in \(\mathbb{R}^{2}\). Disc. Cont. Dyn. Syst. 34, 2703–2728 (2014)CrossRefzbMATHGoogle Scholar
  10. 10.
    Choe, K., Han, J., Lin, C.-S., Lin, T.-C.: Uniqueness and solution structure of nonlinear equations arising from the Chern–Simons gauged \(O(3)\) sigma models. J. Differ. Equ. 255, 2136–2166 (2013)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Choe, K., Kim, N., Lin, C.-S.: Existence of self-dual non-topological solutions in the Chern–Simons Higgs model. Ann. Inst. Henri Poincaré Anal. Nonlinear 28, 837–852 (2011)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Christodoulou, D.: The problem of a self-graviting scalar field. Commun. Math. Phys. 105, 337–361 (1986)ADSCrossRefzbMATHGoogle Scholar
  13. 13.
    Comtet, A., Gibbons, G.: Bogomol’nyi bounds for cosmic strings. Nucl. Phys. B 299, 719–733 (1988)ADSCrossRefGoogle Scholar
  14. 14.
    Hindmarsh, M., Kibble, T.: Cosmic strings. Rep. Prog. Phys. 58, 477–562 (1995)ADSMathSciNetCrossRefGoogle Scholar
  15. 15.
    Hong, J., Kim, Y., Pac, P.Y.: Multivortex solutions of the Abelian Chern–Simons–Higgs theory. Phys. Rev. Lett. 64, 2230–2233 (1990)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Jackiw, R., Weinberg, E.J.: Self-dual Chen–Simons vortices. Phys. Rev. Lett. 64, 2234–2237 (1990)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Jaffe, A., Taubes, C.H.: Vortices and Monopoles. Birkhäuser, Boston (1980)zbMATHGoogle Scholar
  18. 18.
    Kimm, K., Lee, K., Lee, T.: Anyonic Bogomol’nyi solitons in a gauged \(O(3)\) sigma model. Phys. Rev. D 53, 4436–4440 (1996)ADSCrossRefGoogle Scholar
  19. 19.
    Lin, C.-S., Yan, S.: Bubbling solutions for relativistic Abelian Chern–Simons model on a torus. Commun. Math. Phys. 297, 733–758 (2010)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Lin, C.-S., Yan, S.: Existence of bubbling solutions for Chern–Simons model on a torus. Arch. Ration. Mech. Anal. 207, 353–392 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Linet, B.: A vortex-line model for a system of cosmic strings in equilibrium. Gen. Relativ. Gravity 20, 451–456 (1988)ADSMathSciNetCrossRefGoogle Scholar
  22. 22.
    Manton, M., Sutcliff, P.: Topological Solitons. Cambridge Monograph on Mathematical Physics. Cambridge University Press, New York (2007)Google Scholar
  23. 23.
    Poliakovsky, A., Tarantello, G.: On a planar Liouville-type problem in the study of selfgravitating strings. J. Differ. Equ. 252, 3668–3693 (2012)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Spruck, J., Yang, Y.: Topological solutions in the self-dual Chern–Simons theory. Ann. Inst. Henri Poincaré Anal. Non Linear 12, 75–97 (1995)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Spruck, J., Yang, Y.: Regular stationary solutions of the cylindrically symmetric Einstein-matter-gauge equations. J. Math. Anal. Appl. 195, 160–190 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Taubes, C.: On the equivalence of the first and second order equations for gauge theories. Commun. Math. Phys. 75, 207–227 (1980)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Taubes, C.: Arbitrary \(N\)-vortex solutions to the first order Ginzburg–Landau equations. Commun. Math. Phys. 72, 277–292 (1980)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Witten, E.: Some exact multipseudoparticle solutions of classical Yang–Mills theory. Phys. Rev. Lett. 38, 121–124 (1977)ADSCrossRefGoogle Scholar
  29. 29.
    Yang, Y.: An equivalence theorem for string solutions of the Einstein matter-gauge equations. Lett. Math. Phys. 90, 79–90 (1992)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Yang, Y.: Prescribing topological defects for the coupled Einstein and Abelian Higgs equations. Commun. Math. Phys. 170, 541–582 (1995)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Yang, Y.: Coexistence of vortices and antivortices in an Abelian gauge theory. Phys. Rev. Lett. 80, 26–29 (1998)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Yang, Y.: Solitons in Field Theory and Nonlinear Analysis. Springer Monographs in Mathematics. Springer, New York (2001)CrossRefGoogle Scholar
  33. 33.
    Yang, Y.: Prescribing zeros and poles on a compact Riemann surface for a gravitationally coupled Abelian gauge field theory. Commun. Math. Phys. 249, 579–609 (2004)ADSMathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsKyung Hee UniversitySeoulKorea

Personalised recommendations